Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 77, NWS Des Moines, IA

August 10, 20105 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Aug 10, 2010, 12:51 AM CDT for 5 counties in Iowa. It was in force for 6 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2010, 12:51 AM CDT (05:51 UTC)
Expired
Aug 10, 2010, 7:00 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Boone County, IA, Dallas County, IA, Greene County, IA, Guthrie County, IA, Polk County, IA

The radar

The Des Moines radar (KDMX), 15 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 1:08 AM CDTHEAVY RAIN 2.36 Nw Des Moines, IA2.3 INCHES WITHIN 30 MINUTES.
Aug 10, 1:26 AM CDTFLASH FLOOD2 Nnw Grimes, IACREEK JUST WEST OF THE INTERSECTION OF JAMES STREET AND NW 7TH ST PL. IS COMPLETELY OUT OF ITS BANKS AND INNUDATING BACK YARDS ALONG 7TH ST PL. IT IS COVERING THE BIKE PATH AND SPOTTER ESTIMATED THE CREEK WAS 30 FEET WIDE IN SOME SPOTS AND AT LEAST 8 FEET DEEP
Aug 10, 1:40 AM CDTFLASH FLOOD5 Nnw Des Moines, IAFOUR FEET OF WATER FLOWING DOWN STREET...NEAR AURORA AVENUE AND 30TH STREET.
Aug 10, 2:00 AM CDTFLASH FLOOD3 Nw Grimes, IAWATER OVER 3300 BLOCK OF 240TH STREET/HIGHWAY 44 IN FAR EAST CENTRAL DALLAS COUNTY. COMPLETELY COVERING EASTBOUND LANE AND HALFWAY ACROSS WESTBOUND LANE. FROM DALLAS COUNTY SHERIFF.
Aug 10, 2:20 AM CDTFLASH FLOOD2 Nnw Grimes, IACREEK NEAR JAMES STREET AND NW 7TH PLACE CONTINUES TO FLOOD AT GREATER DEPHTS IN GRIMES...POSSIBLY UP TO 10 FEET DEEP NOW AND 50 TO 75 FEET WIDE. SHED INNUNDATED.
Aug 10, 2:35 AM CDTFLASH FLOOD2 N Grimes, IAWATER FROM FLOODED CREEK FLOWING OVER JAMES ROAD AND INNUNDATING A FEW HOUSES ALONG THE CREEK ON 7TH STREET. CREEK EXTENDS UP TO THE 1800 BLOCK AND SHERIFF VERIFIED WIDTH OF CREEK IS 50 TO 75 FEET WIDE. FROM POLK COUNTY SHERIFF.
Aug 10, 2:36 AM CDTFLASH FLOOD2 Ne Waukee, IAWATER OVER V AVE/156TH DUE TO THE WALNUT CREEK. FROM CLIVE PUBLIC WORKS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2010-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2010-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5270 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
2.6
Supercell composite
13.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

797 
WGUS53 KDMX 100551
FFWDMX
IAC015-049-073-077-153-101200-
/O.NEW.KDMX.FF.W.0077.100810T0551Z-100810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1251 AM CDT TUE AUG 10 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DALLAS COUNTY IN CENTRAL IOWA...
  NORTHERN GUTHRIE COUNTY IN WEST CENTRAL IOWA...
  POLK COUNTY IN CENTRAL IOWA...
  SOUTHERN BOONE COUNTY IN CENTRAL IOWA...
  SOUTHERN GREENE COUNTY IN WEST CENTRAL IOWA...

* UNTIL 700 AM CDT

* AT 1249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED SLOW MOVING THUNDERSTORMS WITH INTENSE RAINFALL ACROSS 
  THE WARNED AREA. THESE STORMS ARE CAPABLE OF PRODUCING 2 OR MORE 
  INCHES OF RAIN IN AN HOUR.

* FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO 
  POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE 
  FLOODING INCLUDE...DES MOINES...ADEL...ALTOONA... 
  ANKENY...BONDURANT...CLIVE...DALLAS   CENTER...GRIMES...GUTHRIE 
  CENTER...JOHNSTON...MADRID...PANORA...  PERRY...PLEASANT 
  HILL...POLK CITY...URBANDALE...WAUKEE...WINDSOR   HEIGHTS AND 
  WOODWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4180 9335 4154 9350 4172 9475 4199 9450

$$

ZOGG
3 follow-up statements
828 
WGUS73 KDMX 100704
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
204 AM CDT TUE AUG 10 2010

IAC015-049-073-077-153-101200-
/O.CON.KDMX.FF.W.0077.000000T0000Z-100810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IA-BOONE IA-POLK IA-GUTHRIE IA-DALLAS IA-
204 AM CDT TUE AUG 10 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DALLAS...NORTHERN
GUTHRIE...POLK...SOUTHWESTERN BOONE AND SOUTHERN GREENE COUNTIES
UNTIL 700 AM CDT...

AT 159 AM CDT...RAINFALL ESTIMATES INDICATE THAT AS MUCH AS 3 TO 5 
INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA. LOCAL LAW 
ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING OCCURRING ACROSS 
PORTIONS OF THE DES MOINES METRO AREA. WATER UP TO FOUR TO FIVE DEEP 
WAS FLOWING DOWN SOME STREETS...AND WATER WAS FLOODING PORTIONS OF 
HIGHWAY 44 IN EASTERN DALLAS COUNTY NEAR GRIMES. PRAIRIE CREEK IN 
THE CITY OF GRIMES WAS OUT OF ITS BANKS...FLOODING SURROUNDING AREAS 
AND WAS CONTINUING TO RISE.

IN ADDITION...NORTH WALNUT CREEK WAS RISING IN NORTHWEST PORTIONS OF 
THE DES MOINES METRO AREA. ALSO...WALNUT CREEK WAS RISING IN WESTERN 
PORTIONS OF THE DES MOINES METRO AREA. ADDITIONAL RISES ARE LIKELY 
ON BOTH CREEKS.

FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES IN THE WARNED 
AREA...BUT IS ALSO POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL 
EXPERIENCE FLASH  FLOODING INCLUDE...DES 
MOINES...ALTOONA...ANKENY...BONDURANT...CLIVE...DALLAS 
CENTER...GRIMES...JOHNSTON...MADRID...PANORA...PERRY...PLEASANT 
HILL...POLK CITY...URBANDALE...WAUKEE...WINDSOR HEIGHTS AND WOODWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4180 9335 4154 9350 4172 9475 4199 9450

$$

ZOGG
969 
WGUS73 KDMX 100834
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
334 AM CDT TUE AUG 10 2010

IAC015-049-073-077-153-101200-
/O.CON.KDMX.FF.W.0077.000000T0000Z-100810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IA-BOONE IA-POLK IA-GUTHRIE IA-DALLAS IA-
334 AM CDT TUE AUG 10 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DALLAS...NORTHERN
GUTHRIE...POLK...SOUTHWESTERN BOONE AND SOUTHERN GREENE COUNTIES
UNTIL 700 AM CDT...

AT 235 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN GRIMES WHERE A CREEK WAS WELL OUT OF ITS 
BANKS AND CROSSING OVER JAMES ROAD AT 7TH STREET PLACE. 

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...DES
MOINES...ALTOONA...ANKENY...BONDURANT...CLIVE...DALLAS CENTER...
GRIMES...JOHNSTON...MADRID...PANORA...PERRY...PLEASANT HILL...POLK
CITY...URBANDALE...WAUKEE...WINDSOR HEIGHTS AND WOODWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE MINOR FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4180 9335 4154 9350 4172 9475 4199 9450

$$

PODRAZIK
293 
WGUS73 KDMX 101017
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
517 AM CDT TUE AUG 10 2010

IAC015-049-073-077-153-101200-
/O.CON.KDMX.FF.W.0077.000000T0000Z-100810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IA-BOONE IA-POLK IA-GUTHRIE IA-DALLAS IA-
517 AM CDT TUE AUG 10 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DALLAS...NORTHERN
GUTHRIE...POLK...SOUTHWESTERN BOONE AND SOUTHERN GREENE COUNTIES
UNTIL 700 AM CDT...

AT 514 AM CDT...FLASH FLOODING CONTINUES ACROSS THE WARNED AREA. 
NORTH WALNUT CREEK WAS STILL OUT OF ITS BANKS ON THE WEST SIDE OF 
THE DES MOINES METRO AREA. SMALLER STREAMS WERE RECEDING BUT WERE 
STILL PRODUCING FLOODING CONDITIONS.

IN ADDITION...JOHNSTON PUBLIC WORKS REPORTS BEAVER CREEK WAS RISING 
RAPIDLY AND WAS FLOODING 62ND AVENUE IN JOHNSTON.

FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO 
POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  
FLOODING INCLUDE...DES MOINES...ALTOONA...ANKENY...BONDURANT... 
CLIVE...DALLAS CENTER...GRIMES...JOHNSTON...MADRID...PANORA... 
PERRY...PLEASANT HILL...POLK CITY...URBANDALE...WAUKEE...WINDSOR 
HEIGHTS AND WOODWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN 
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4180 9335 4154 9350 4172 9475 4199 9450

$$

ZOGG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 12:30 AM CDT, 21 minutes earlier.

Area forecast discussion, Aug 10, 12:30 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1230 AM CDT TUE AUG 10 2010

...UPDATED AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
OUTFLOW FROM MCC LAST NIGHT IS BCMG MORE DIFFICULT TO SEE THIS
AFTN...BUT ESTIMATE THAT IT IS LOCATED OVR THE FAR SWRN APRT OF THE
STATE OR A BIT FARTHER WEST.  OTHER FNTL BNDRY IS THE SYNOPTIC BNDRY
EXTENDING FROM CNTRL KS INTO E CNTRL IA.  BNDRY WILL SINK A LITTLE
FARTHER SWD TNGT AND THERE ARE A COUPLE CHCS FOR TSRA TNGT.  ONE IS
A FEW TSRA PSBL OVR SRN IA THIS EVE...BUT BETTER CHC WILL BE WITH
THE H8 JET INTERACTION WITH THE BOUNDARIES LATE TNGT.  FEEL THE F.5
KM WRF HAS A REASONABLE HNDL ON THAT AND LEANED THAT WAY.  EITHER
WAY...WITH CAPPED AMS IN PLACE AND FEATURES CONSIDERABLY WEAKER THAN
YDA...DO NOT EXPECT TO SEE A SIG EVENT IN THE TNGT PERIOD.

.LONG TERM /TUESDAY THROUGH MONDAY/...
HEAT AND THUNDERSTORM CHANCES CONTINUE TO DOMINATE THE MID/LONG
RANGE FORECAST...WITH THE HOT AND HUMID CONDITIONS EXPECTED TO
CONTINUE THROUGH AT LEAST WEDNESDAY. A WEAK COOL FRONT WILL MOVE
THROUGH THE CWA WEDNESDAY...WITH HIGH PRESSURE MOVING INTO THE CWA
FOR WEDNESDAY NIGHT AND THURSDAY. THIS WILL GIVE A BRIEF DRY
PERIOD...AND SHOULD ALLOW FOR SOME LOWER DEWPOINTS TO MOVE INTO THE
AREA KEEPING HEAT INDICES BELOW ADVISORY CRITERIA FOR THURSDAY INTO
FRIDAY. WAA KICKS BACK IN THURSDAY NIGHT...WITH ANOTHER STRONGER
UPPER LEVEL TROUGH MOVING INTO THE CENTRAL US FRIDAY INTO FRIDAY
NIGHT. THIS WILL SEND A MUCH STRONGER COLD FRONT THROUGH THE CWA
FRIDAY NIGHT INTO EARLY SATURDAY WITH ANOTHER NOCTURNAL MCS EXPECTED
FRIDAY NIGHT. THUNDERSTORM CHANCES WITH BOTH COLD FRONTS TUESDAY
NIGHT INTO WEDNESDAY AND AGAIN FRIDAY NIGHT...COULD BRING CHANCES
FOR HEAVIER RAIN AGAIN TO MUCH OF THE AREA. WITH THE HIGH HEAT
INDICES HAVE CONTINUED THE EXCESSIVE HEAT WARNING FOR THE
SOUTHWESTERN CWA THROUGH EARLY WEDNESDAY EVENING...AND WILL READJUST
HEAT ADVISORIES EACH DAY WITH RESIDUAL PRECIP/CLOUD COVER IMPACTS
EXPECTED. OTHERWISE WITH THE CURRENT FORECAST HEAT INDEX
READINGS...LOOKS LIKE MUCH OF THE SOUTHERN TWO-THIRDS OF THE CWA
WILL NEED HEAT ADVISORIES FOR BOTH TUESDAY AND WEDNESDAY.

&&

.AVIATION...10/06Z
ONGOING CONVECTION WILL CONTINUE TO DRIFT TO THE NORTHEAST WITH THE
MAIN THREAT OF HEAVY RAIN AND DANGEROUS LIGHTNING. THIS SHOULD
MAINLY AFFECT ALO AND FOD TAF SITES AND POSSIBLY SKIRT ACROSS MCW.
HAVE MVFR CONDITIONS FOR ALO/MCW/ALO WITH THIS CONVECTION. ANOTHER
ROUND OF STORMS IS FORECAST TUESDAY NIGHT AND HAVE MENTION FOR ALL
TAF SITES AS CONFIDENCE IS HIGH WITH THIS SYSTEM.  MODELS HAVE BEEN
IN GOOD AGREEMENT WITH TIMING AND PLACEMENT OF STORMS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY EVENING FOR
ADAIR-ADAMS-AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD-TAYLOR-UNI
ON.

&&

SHORT TERM...MS AUG 10
LONG TERM...MJB
AVIATION...KLP
Hazardous weather outlook, Aug 9, 7:36 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
736 PM CDT MON AUG 9 2010

IAZ044-045-057-058-070-071-081-082-092-093-110045-
CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR-
RINGGOLD-
736 PM CDT MON AUG 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT TONIGHT AS HEAT INDEX
READINGS ARE EXPECTED TO REMAIN IN THE UPPER 70S TO MIDDLE 80S
OVERNIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL DEVELOP
AGAIN TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH
DAMAGING WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS CHANCE OF THUNDERSTORMS THROUGH TUESDAY NIGHT...THEN
AGAIN THURSDAY NIGHT INTO SATURDAY...WITH THE BEST CHANCE DURING
THE NIGHT TIME HOURS. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY
RAIN WILL BE POSSIBLE TUESDAY INTO TUESDAY NIGHT.

EXCESSIVE HEAT INDEX TEMPERATURES OF 110 TO 115 DEGREES ARE
POSSIBLE TUESDAY AND WEDNESDAY. A HEAT WARNING REMAINS IN EFFECT
THROUGH WEDNESDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT TONIGHT AND AT VARIOUS
TIMES THIS WEEK.

IAZ004>007-015>017-023>028-033>039-046>050-059>062-072>075-083>086-
094>097-110045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-
MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-
MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
736 PM CDT MON AUG 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL DEVELOP
AGAIN TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH
DAMAGING WINDS THE MAIN THREAT.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE
SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY MORNING...THEN
AGAIN THURSDAY NIGHT INTO SATURDAY...WITH THE BEST CHANCE DURING
THE NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE
POSSIBLE TUESDAY INTO TUESDAY NIGHT.

HEAT INDEX VALUE OF 95 TO 105 ARE POSSIBLE THROUGH AT LEAST MID
WEEK.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE
SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT AND AT VARIOUS
TIMES THIS WEEK.

In the hours before

Local storm report, Aug 9, 7:55 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
755 PM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 PM     TSTM WND DMG     1 SW WAUKEE             41.60N 93.87W
08/08/2010                   DALLAS             IA   TRAINED SPOTTER

            10 TO 15 FOOT MATURE TREE BLOWN OVER AT CENTENNIAL PARK.
            TIME ESTIMATED BY RADAR. DELAYED REPORT.

&&

PODRAZIK
Local storm report, Aug 9, 8:49 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
849 PM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND GST     3 ESE COON RAPIDS       41.85N 94.62W
08/08/2010  E60 MPH          GUTHRIE            IA   TRAINED SPOTTER

            SWEET CORN COMPLETELY BLOWN OVER WITH SMALL BRANCHES
            DOWN. SEVERAL PAILS SCATTERED ALL OVER YARD. TIME RADAR
            ESTIMATED. DELAYED REPORT.

&&

PODRAZIK
Local storm report, Aug 9, 10:01 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1001 PM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     TRIPOLI                 42.81N 92.26W
08/08/2010                   BREMER             IA   BROADCAST MEDIA

            SEVERAL TREE LIMBS AND BRANCHES DOWN IN TRIPOLI. FROM
            KWWL. RADAR ESTIMATED. DELAYED REPORT.

&&

PODRAZIK
Local storm report, Aug 9, 11:08 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1108 PM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      1 WNW AGENCY            41.00N 92.32W
08/09/2010                   WAPELLO            IA   PUBLIC

            RESIDENT HAD KNEE DEEP WATER ON HIS PROPERTY THAT RUNS
            OFF FROM THE FARMLAND NEAR HIS HOME. RESIDENT SAID IT
            USUALLY IS RETAINED BY THE TERRACES AND TRENCHES IN THE
            FIELDS BUT THEY COULD NOT KEEP UP WITH HEAVY RAINFALL.
            FROM NSSL SHAVE. DELAYED REPORT.

&&

PODRAZIK
Special weather statement, Aug 10, 12:10 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1210 AM CDT TUE AUG 10 2010

IAZ034>036-045>049-058>062-074-075-100630-
CALHOUN-WEBSTER-HAMILTON-CARROLL-GREENE-BOONE-STORY-MARSHALL-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-MARION-MAHASKA-
INCLUDING THE CITIES OF...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY...CARROLL...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...
GRINNELL...KNOXVILLE...OSKALOOSA
1210 AM CDT TUE AUG 10 2010

...LOCALLY HEAVY RAINS EXPECTED AGAIN OVERNIGHT...

SCATTERED THUNDERSTORMS FROM CARROLL...THROUGH THE DES MOINES
METRO AREA...TO NEAR PELLA WILL CONTINUE DRIFTING SLOWLY TO THE
NORTHEAST EARLY THIS MORNING...POSSIBLY REACHING FORT
DODGE...WEBSTER CITY...AND MARSHALLTOWN BY 230 AM OR 300 AM.

ALTHOUGH NOTHING LIKE WHAT OCCURRED LAST NIGHT IS
ANTICIPATED...LOCALLY HEAVY RAINS MAY STILL DEVELOP PRODUCING
RAINS OF A HALF INCH TO AN INCH PER HOUR. RAINFALL TOTALS MAY
REACH AN INCH OR TWO BY 400 AM RESULTING IN PONDING WATER ON
ROADS...LOW VISIBILITIES...AND RAPID RISES IN SMALL STREAMS AND
CREEKS.

SMALL
Special weather statement, Aug 10, 12:27 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1227 AM CDT TUE AUG 10 2010

IAZ034>036-045>049-058>062-074-075-100700-
CALHOUN-WEBSTER-HAMILTON-CARROLL-GREENE-BOONE-STORY-MARSHALL-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-MARION-MAHASKA-
INCLUDING THE CITIES OF...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY...CARROLL...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...
GRINNELL...KNOXVILLE...OSKALOOSA
1227 AM CDT TUE AUG 10 2010

...LOCALLY HEAVY RAINS EXPECTED AGAIN OVERNIGHT...

SCATTERED THUNDERSTORMS FROM CARROLL...THROUGH THE DES MOINES
METRO AREA...TO NEAR PELLA WILL CONTINUE DRIFTING SLOWLY TO THE
NORTHEAST EARLY THIS MORNING...POSSIBLY REACHING FORT
DODGE...WEBSTER CITY...AND MARSHALLTOWN BY 230 AM OR 300 AM.

ALTHOUGH NOTHING LIKE WHAT OCCURRED LAST NIGHT IS
ANTICIPATED...LOCALLY HEAVY RAINS MAY STILL DEVELOP PRODUCING
RAINS OF A HALF INCH TO AN INCH PER HOUR. RAINFALL TOTALS MAY
REACH AN INCH OR TWO BY 400 AM RESULTING IN PONDING WATER ON
ROADS...LOW VISIBILITIES...AND RAPID RISES IN SMALL STREAMS AND
CREEKS.  A FEW OF THE STRONGER STORMS MAY ALSO PRODUCE UP TO NICKEL
SIZED HAIL AND WINDS TO 40 MPH.

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 1:10 AM CDTFlash Flood WarningDMXDallas, Jasper, Marion, Polk, Warren6 hr
Aug 10, 2:24 AM CDTFlash Flood WarningDMXJasper, Mahaska, Marion, Poweshiek, Warren6 hr
Aug 10, 2:54 AM CDTRiver Flood WarningDMXPolk19 hr
Aug 10, 3:20 AM CDTRiver Flood WarningDMXDallas, Polk12 hr
Aug 10, 3:20 AM CDTRiver Flood WarningDMXPolk12 hr
Aug 10, 3:29 AM CDTFlash Flood WarningDMXJasper, Marshall, Poweshiek, Tama6 hr
Aug 10, 3:55 AM CDTFlash Flood WarningDMXBoone, Calhoun, Greene, Pocahontas, Sac, Webster6 hr
Aug 10, 4:09 AM CDTHeat AdvisoryDMXAppanoose, Black Hawk, Boone, Bremer, Butler, Calhoun and 35 more63 hr
Aug 10, 6:58 AM CDTAreal Flood WarningDMXBoone, Dallas, Greene, Guthrie, Jasper, Marion and 2 more6 hr
Aug 10, 9:25 AM CDTAreal Flood WarningDMXBoone, Story12 hr
Aug 10, 9:33 AM CDTAreal Flood WarningDMXJasper, Marshall, Poweshiek, Tama12 hr
Aug 10, 9:45 AM CDTRiver Flood WarningDMXStory3 days
Aug 10, 10:00 AM CDTAreal Flood WarningDMXCalhoun12 hr
Aug 10, 3:49 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac41 min
Aug 10, 3:58 PM CDTFlash Flood WatchDMXBlack Hawk, Boone, Bremer, Butler, Dallas, Franklin and 15 more12 hr
Aug 10, 4:30 PM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster45 min
Aug 10, 5:02 PM CDTSevere Thunderstorm WarningDMXHumboldt, Webster, Wright43 min
Aug 10, 5:47 PM CDTSevere Thunderstorm WarningDMXHamilton, Humboldt, Webster, Wright43 min
Aug 10, 5:48 PM CDTTornado WarningDMXCalhoun, Pocahontas, Webster42 min
Aug 10, 6:17 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac43 min
Aug 10, 6:25 PM CDTSevere Thunderstorm WarningDMXCalhoun, Webster50 min
Aug 10, 6:29 PM CDTFlash Flood WarningDMXCalhoun, Pocahontas, Sac6 hr
Aug 10, 6:41 PM CDTRiver Flood WarningDMXStory52 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.